Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 6, 2000, 10:11 PM EST for Marion County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 10:11 PM EST (03:11 UTC)
- Expired
- Aug 6, 2000, 11:00 PM EST
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, IN
The radar
The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 5:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 070328 COR SVRIND INC097-070400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED GENERIC CODING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1011 PM EST SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY * UNTIL 1100 PM EST * AT 1009 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM THE WEST SIDE OF INDIANAPOLIS TO THE EAST SIDE. * SEVERE THUNDERSTORMS WILL BE NEAR... INDIANAPOLIS AT 2213PM EST. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4029 8655 3961 8654 3961 8631 4029 8631
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:24 PM EST, 7 hours 47 minutes earlier.
Area forecast discussion, Aug 6, 2:24 PM EST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SAT AUG 5 2000 PROB OF THE DAY IS SVR POTENTIAL TNGT WITH HEAVY RAIN TNGT ANOTHER CONCERN. LATEST SFC ANLYS HAD A WARM FNT WELL NE OF THE FA ACRS WRN PA-LK ERIE-CNTRL LWR MI. MEANWHILE...A CD FNT WAS FM WRN WI TO CNTRL IA TO NRN KS. THUS...THE FA IS NOW IN THE WARM SECTOR WITH WIDESPREAD LOWER TO MIDDLE 70S SFC DEW PTS...LI'S TO -7 AND CAPES TO 3500 J/KG IN AREAS THAT RECEIVED SS. H20 VAPOR IMAGERY WAS INDICATING A S/W TROF MOVING INTO WRN IA WITH 06 HR MODEL PROGS IN GOOD AGREEMENT. VSBL SAT LOOP WAS BEGINNING TO SHOW SOME BREAKS ACRS THE FA WITH EVEN MORE BREAKS ACRS IL. FINALLY...KIND-88D WAS JUST SHOWING A FEW LGT SHOWERS SCATTERED ABOUT THE FA. MODELS ARE FAIRLY CLOSE AND REASONABLE EARLY ON WITH MOST OF THE SFC AND UPR AIR FEATURES AS THEY SWING THE IA S/W ACRS THE FA TNGT WITH A 90 KT SPEED MAX AT 250 MB MOVING ACRS THE LWR GT LKS TNGT PROVIDING VERY DECENT UPR DVRG FOR THIS TIME OF YEAR. IN ADDITION...ANOTHER LOW LVL JET OF 35 TO 40 KTS IS PROGGED TO SET UP TNGT ACRS THE SRN FA. ALSO...THE CD FNT WL REACH XTRM NWRN PARTS OF THE FA BY MON MRNG BEFORE LIFTING BACK TO THE N AS A WARM FNT MON AFT AND INTO CNTRL MI ON TUE. THE SHEAR TNGT IS UNI-DIRECTIONAL BUT STG FOR THIS TIME OF YEAR WHICH POINTS TO A CLASSIC BOW-ECHO TYPE SETUP WITH DAMAGING WINDS THE MAIN THREAT. SPC HAS MOD RISK ACRS ALL OF THE FA AS A RESULT. AREA OF 2 IN PRECIP WATER ACRS THE FA TNGT AND COMBINED WITH UPR LVL DVRG SHOULD ALLOW RN TO BE HEAVY AT TIMES TNGT ESP THIS EVE WHEN DVRG VALUES ARE HIGHEST. HOWEVER...FFG 1 HR VALUES ARE STILL AROUND 1.5 IN AND 3 HR VALUES 2-2.5 IN AND WITH FAST MOVEMENT OF THE EXPECTED SQUALL-LINE...WL NOT ISSUE FFA ATTM. WL HAVE TO TWEAK UP POPS THOUGH PROBABLY TO THE LIKELY CAT. WITH THE WARM FNT MOVING N ON MON AND NO REAL LIFTING MECHANISMS TO KEY IN ON...WL DROP POPS BACK TO THE LOW CHC CAT. ANY NON-RESOLVED WK S/W IN THE ZONAL FLOW COULD POP UP A TRW OR TWO...HOWEVER. MODEL TIME SECS SHOW NICE MID LVL DRYING ON MON AND CU DEVELOPMENT PROGS NOT INDICATING MUCH CU...SO SHOULD SEE A GOOD DEGREE OF SS AND MIXING ALLOWING FOR VERY WARM TEMPS. ETA/AVN BRING A S/W AND NICE UVM FIELD ACRS MON NGT AND TUE WHICH SHOULD ALLOW FOR ADDITIONAL ROUNDS OF TRW'S. WARMER FWC NUMBERS LOOK GOOD AT NGT AS CURRENT DEW PTS GREATER THAN FAN LOWS AND AIRMASS WL REMAIN ESSENTIALLY UNCHANGED. WARMER FWC HIGHS ALSO LOOK GOOD AS H8 THERMAL RIDGE NOSES INTO CNTRL IN THROUGH THE PD WITH TEMPS AROUND 20 DEGREES CELSIUS. .IND...NONE. KOCH
In the hours before
Special weather statement, Aug 6, 7:47 PM EST, 2 hours 24 minutes before
INZ021-028>031-035>049-070300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 747 PM EST SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCHES CONTINUE THIS EVENING FOR THE NORTHERN HALF OF INDIANA... SEVERE THUNDERSTORM WATCHES CONTINUE FOR THE AREA OF THE STATE NORTH OF HIGHWAY 40. AT 745 PM EST...ISOLATED SHOWERS WERE NORTH OF A LINE FROM CLINTON TO MUNCIE. THE SHOWERS WERE MOVING NORTHEAST AT 20 MPH. NO SEVERE THUNDERSTORMS WERE IN CENTRAL INDIANA AT 745 PM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL AND NORTHERN INDIANA THIS EVENING. THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY TO SEVERE LEVELS...SO PEOPLE SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS THREATEN...SEEK SHELTER IN A STURDY BUILDING UNTIL THEY PASS. THE SEVERE THUNDERSTORM WATCHES WILL CONTINUE UNTIL 1100 PM EST. EDDY
Special weather statement, Aug 6, 8:44 PM EST, 1 hour 27 minutes before
INZ035>037-039>044-049-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 844 PM EST SUN AUG 6 2000 ...STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER BOONE AND HAMILTON COUNTIES... AT 840 PM EST...A LINE OF STRONG THUNDERSTORMS FROM NEAR CRAWFORDSVILLE TO ANDERSON HAD DEVELOPED RAPIDLY THIS EVENING. THESE THUNDERSTORMS ARE MOVING EAST AT 30 MPH. THE STRONGEST STORMS WERE IN THE LEBANON...NOBLESVILLE AND ANDERSON AREAS. THE STRONGEST STORMS WERE LIKELY PRODUCING BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL FREQUENT LIGHTNING STRIKES AND WINDS UP TO 40 MPH. THE LINE OF THUNDERSTORMS EXTENDED BACK INTO ILLINOIS...SO THUNDERSTORMS ARE LIKELY TO PERSIST FOR THE NEXT HOUR OVER CENTRAL PARTS OF INDIANA. PEOPLE IN NOBLESVILLE...LEBANON... ZIONSVILLE...CARMEL...ANDERSON...MUNCIE AND CRAWFORDSVILLE AREAS CAN EXPECT STRONG THUNDERSTORMS THROUGH 1030 PM. A SEVERE THUNDERSTORM WATCH CONTINUES OVER THE AREA UNTIL 1100 PM. THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY TO SEVERE LEVELS...SO PEOPLE SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS THREATEN...SEEK SHELTER IN A STURDY BUILDING UNTIL THEY PASS. EDDY
Special weather statement, Aug 6, 8:44 PM EST, 1 hour 27 minutes before
INZ035>037-039>044-049-070330- SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE INDIANAPOLIS IN 844 PM EST SUN AUG 6 2000 ...STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER CENTRAL INDIANA... AT 840 PM EST...A LINE OF STRONG THUNDERSTORMS FROM NEAR CRAWFORDSVILLE TO ANDERSON HAD DEVELOPED RAPIDLY THIS EVENING. THESE THUNDERSTORMS ARE MOVING EAST AT 30 MPH. THE STRONGEST STORMS WERE IN THE LEBANON...NOBLESVILLE AND ANDERSON AREAS. THE STRONGEST STORMS WERE LIKELY PRODUCING BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL... FREQUENT LIGHTNING STRIKES AND WINDS UP TO 40 MPH. THE LINE OF THUNDERSTORMS EXTENDED BACK INTO ILLINOIS...SO THUNDERSTORMS ARE LIKELY TO PERSIST FOR THE NEXT HOUR OVER CENTRAL PARTS OF INDIANA. PEOPLE IN NOBLESVILLE...LEBANON... ZIONSVILLE...CARMEL...ANDERSON...MUNCIE AND CRAWFORDSVILLE AREAS CAN EXPECT STRONG THUNDERSTORMS THROUGH 1030 PM. A SEVERE THUNDERSTORM WATCH CONTINUES OVER THE AREA UNTIL 1100 PM. THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY TO SEVERE LEVELS...SO PEOPLE SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS THREATEN...SEEK SHELTER IN A STURDY BUILDING UNTIL THEY PASS. EDDY
Special weather statement, Aug 6, 9:17 PM EST, 54 minutes before
INZ043-044-070236- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 917 PM EST SUN AUG 6 2000 ...SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY HAS EXPIRED... THE SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY EXPIRED AT 915 PM EST. THE STRONGEST STORM HAD PASSED THROUGH THE COUNTY AND WAS NOW IN PARKE COUNTY. THUNDERSTORM WINDS OF UP TO 50 MPH WERE REPORTED. POWER LINES AND TREE LIMBS WERE REPORTED DOWNED IN THE ROCKVILLE AREA. THESE STORMS ALSO HAD FREQUENT LIGHTNING. BPRUITT
Special weather statement, Aug 6, 9:35 PM EST, 36 minutes before
INZ035>037-039>049-070430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 935 PM EST SUN AUG 6 2000 ...STRONG THUNDERSTORMS WILL CONTINUE OVER THE CENTRAL PARTS OF INDIANA THIS EVENING... AT 930 PM EST...A LINE OF THUNDERSTORMS EXTENDED FROM NORTH OF TERRE HAUTE TO NORTH OF INDIANAPOLIS TO NEAR RICHMOND. THE STORMS WERE MOVING EAST AT 30 MPH. THE STRONGEST STORMS WERE NEAR ROCKVILLE...NORTHWEST OF DANVILLE AND JUST SOUTH OF ANDERSON AT 930 PM. EXPECT BRIEF TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING STRIKES... SMALL HAIL AND GUST WINDS WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF THE AREA THROUGH 1100 PM EST. IF STORMS APPROACH...SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS. EDDY
Local storm report, Aug 6, 10:03 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 PM 1 S ROSEDALE IN 1.75 INCH HAIL
08/06/00 PARKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:50 PM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion | 25 min |
| Aug 6, 8:55 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 35 min |
| Aug 6, 10:12 PM EST | Severe Thunderstorm Warning | IND | Putnam | 33 min |
| Aug 6, 10:19 PM EST | Severe Thunderstorm Warning | IND | Hancock, Shelby | 26 min |
| Aug 6, 10:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 32 min |
| Aug 6, 10:54 PM EST | Severe Thunderstorm Warning | IND | Morgan | 36 min |
| Aug 6, 11:08 PM EST | Severe Thunderstorm Warning | IND | Johnson | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.